Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child prescribed Concerta for ADHD. Have aggressive behviour, low appetite and moodiness. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
HI, name is XXXXXXX My 9 1/2 yr old son has been prescribed Concerta 36 mg for his symptoms of ADHD. 3 months ago, I went and consulted his Peadiatrition for and increase in dosage due to the fact that his symptoms of aggression and defiance towards my parenting were increasing. Since this time, I have noticed his appetite being fairly non-existent from am to pm, then rapid in the evening. The other thing is he can't seem to get to sleep till about 11.30 pm while he is on it. Lately his moodiness, lack of interest in listening to my instruction, fights with me, saying no and being stubborn on every task as well as kicking me and threatening to do it again I have found disturbing to say the least. I have booked in to see the peadiatrion later this week, does this sound like normal side-effects or perhaps a sign of another mental health problem, such as depression?
Posted Sun, 8 Sep 2013 in Child Health
Answered by Dr. Rajiv K Khandelwal 53 minutes later
Brief Answer:
It is not side effect but age related behaviour

Detailed Answer:

Thank you for your query.

It is not the side effect of the medicine but age related behaviour which needs to be handled carefully. You will require the help of a child psychiatrist or behavioural therapist who can guide you. It is always better to discuss the issue with the pediatrician who can guide you further in this regards.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or if you would like to share more facts.

Wishing your son all the best.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor